Alert archive / Iowa / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at May 3, 2012, 11:32 PM CDT for 14 counties in Iowa. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 11:32 PM CDT (04:32 UTC)
- Expired
- May 4, 2012, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS63 KDMX 040432 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1132 PM CDT THU MAY 3 2012 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS SOUTH CENTRAL IOWA LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .SLOW MOVING THUNDERSTORMS ARE ANTICIPATED TO SPREAD INTO SOUTH CENTRAL IOWA LATE TONIGHT. ABUNDANT LOW LEVEL MOISTURE IS PRESENT WITH VERY HIGH DEWPOINTS AND PRECIPITABLE WATER VALUES FOR THIS TIME OF YEAR. THIS COMBINED WITH THE SLOW STORM MOVEMENT AND CHANCE OF TRAINING ECHOES WILL CREATE AN INCREASED THREAT FOR FLASH FLOODING ACROSS SOUTH CENTRAL IOWA. IAZ074-075-081>086-092>097-041400- /O.NEW.KDMX.FF.A.0003.120504T0432Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1132 PM CDT THU MAY 3 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... LUCAS...MAHASKA...MARION...MONROE...RINGGOLD...UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * UNTIL 9 AM CDT FRIDAY * SLOW MOVING AND TRAINING THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA THROUGH THE LATE NIGHT HOURS INTO EARLY FRIDAY MORNING. THESE STORMS COULD PRODUCE 1 TO 2 INCH PER HOUR RAINFALL RATES...AND PERSIST ACROSS AN AREA FOR A LONG DURATION. HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJB
2 follow-up statements
281 WGUS63 KDMX 040634 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 134 AM CDT FRI MAY 4 2012 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL INTO SOUTHEASTERN IOWA THROUGH EARLY THIS MORNING... .THE LATEST TOOLS SUGGEST THE THREAT OF FLASH FLOODING HAS DECREASED ACROSS MUCH OF SOUTHERN IOWA OVERNIGHT. FLASH FLOODING STILL REMAINS A THREAT...HOWEVER...ACROSS PORTIONS OF SOUTH CENTRAL INTO SOUTHEASTERN IOWA. IAZ074-081>084-092>095-040745- /O.CAN.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...KNOXVILLE...CORNING...CRESTON... OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON 134 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING HAS DECREASED...AND IS NOW OVER PORTIONS OF NORTHERN MISSOURI INTO PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST IOWA. $$ IAZ075-085-086-096-097-041400- /O.CON.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 134 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... MAHASKA AND MONROE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL 9 AM CDT THIS MORNING * SLOW MOVING AND THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE POSSIBLE OVERNIGHT TONIGHT. ALTHOUGH THE FLASH FLOOD POTENTIAL IS NOW LOWER THAN IT WAS EARLIER...IT STILL REMAINS A THREAT. ANY STORMS THAT DO DEVELOP WILL HAVE THE ABILITY TO PRODUCE RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES PER HOUR...AND PERSIST FOR A FEW HOURS. FLASH FLOODING MAY THEN OCCUR. * IF FLASH FLOODING DOES OCCUR...IT WILL BE RELATIVELY ISOLATED. BE ESPECIALLY CAREFUL WHEN DRIVING DURING THE NIGHTTIME HOURS...AS IT MAY BE DIFFICULT TO SEE THE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
583 WGUS63 KDMX 041358 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 858 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM... .WIDESPREAD HEAVY RAINS HAVE ENDED ACROSS THE WATCH AREA AND THE THREAT OF ADDITIONAL FLASH FLOODING THIS MORNING HAS ENDED. IAZ075-085-086-096-097-041500- /O.EXP.KDMX.FF.A.0003.000000T0000Z-120504T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 858 AM CDT FRI MAY 4 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA WILL EXPIRE AT 9 AM CDT THIS MORNING. WIDESPREAD HEAVY RAINS HAVE ENDED ACROSS THE WATCH AREA AND THE THREAT OF ADDITIONAL FLASH FLOODING THIS MORNING HAS ENDED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE BRIEF PERIODS OF HEAVY RAINFALL. MORE WIDESPREAD THUNDERSTORMS ARE LIKELY TONIGHT...WHICH COULD LEAD TO A RENEWED FLASH FLOOD THREAT. $$ KS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 3, 6:40 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 3, 6:40 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 640 PM CDT THU MAY 3 2012 .SHORT TERM /TONIGHT/... COMPLEX CONVECTIVE FORECAST FOR LATE THIS AFTERNOON INTO EARLY TONIGHT. STORMS CURRENTLY FIRING ACROSS OUR NORTHERN TWO TIERS ARE ANCHORED TO A NEARLY STATIONARY BOUNDARY AND ARE THERMODYNAMICALLY DRIVEN...THESE SHOULD DEVELOP A BIT FURTHER EAST TOWARD MASON CITY AND WATERLOO THEN DIMINISH AFTER SUNSET AS WE LOSE OUR HEATING. MEANWHILE A BOUNDARY ACROSS NORTHERN MISSOURI SHOULD PROVIDE A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON OR EVENING...WITH ANY RESULTING STORMS MOVING EAST NORTHEAST AND POSSIBLY CLIPPING OUR SOUTHERN AND SOUTHEASTERN COUNTIES. AFTER AROUND MIDNIGHT EXPECT BOTH AREAS TO BE QUIETER...AND HAVE TAPERED OFF POPS SUBSTANTIALLY LATER TONIGHT. OTHERWISE EXPECT LIGHT WINDS AND CONTINUED MILD AND HUMID CONDITIONS OVERNIGHT. THERE IS SOME POTENTIAL FOR FOG DEVELOPMENT PARTICULARLY IN AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. COVERAGE AND DENSITY OF ANY SUCH FOG ARE UNCERTAIN...BUT IT SEEMS MOST LIKELY ACROSS OUR NORTHWEST AND WEST NEAR THE SYNOPTIC TROUGH BOUNDARY WHERE FOG AND STRATUS DEVELOPED LAST NIGHT...SO HAVE INCLUDED PATCHY FOG IN THOSE AREAS LATE TONIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... COMPLICATED FORECAST MOVING FORWARD OVER THE NEXT SEVERAL DAYS. WITH MORE MESOSCALE DRIVEN THAN SYNOPTIC IN THE NEAR TERM...LOOKING FOR OVERALL TRENDS RATHER THAN ABSOLUTES THIS FORECAST CYCLE. WHATEVER OVERNIGHT ACTIVITY DEVELOPS SHOULD BE NEARLY COMPLETE BY 12Z FRIDAY WITH RELATIVELY QUIET PERIOD EXPECTED FOR THE BALANCE OF TOMORROW. MEANWHILE NEXT UPSTREAM LEE SIDE TROUGH WILL DEVELOP WEST WITH INCREASING OPPORTUNITY FOR NEARLY STATIONARY BOUNDARY OVER NORTHERN KANSAS AND MISSOURI TO DRIFT NORTH WITH TIME. INSTABILITY WILL NOT BE A PROBLEM IN THE FORECAST PERIOD THROUGH SUNDAY...MAIN CONCERNS ABOUT INITIATION WILL BE EXTEND OF TRIGGER IN THE FORM OF SFC CONVERGENCE...STRONGER DYNAMICS OR UPSTREAM MCS OVERTAKING THE SYNOPTIC SPHERE AND RULING THE DAY. MODELS HAVE SOME CONSENSUS WITH THE INCREASED LIKELIHOOD THAT CONVECTION WILL REFIRE FRIDAY NIGHT NORTHWEST SECTIONS AND DRIVE EAST SOUTHEAST ALONG THE WEAK SFC BOUNDARY IN THE AXIS OF HIGHER INSTABILITY. INCREASING BULK SHEAR OVER THE DAKOTAS AND WESTERN MN WILL FOCUS THE INITIATION WITH THE STORMS FAVORED TO TRACK SOUTHEAST INTO IOWA. CORFIDI VECTORS OF 25 TO 35 KTS SUGGEST THIS AS WELL BY 06Z SATURDAY...WEAKENING BY 12Z. THOUGH MODELS ALWAYS HAVE DIFFICULTY WITH THE MESO/SYNOPTIC INTERACTIONS ANY MCS WOULD LIKELY SUPPRESS THE WARM FRONT SOMEWHAT ON SATURDAY MORNING PRIOR TO THE FRONT LIFTING NORTH LATER IN THE AFTERNOON. THE BETTER CHANCES FOR STORMS WILL SHIFT ALONG THE BOUNDARY AS A STRONGER H500 WAVE FINALLY ARRIVES BY SATURDAY EVENING AND SUNDAY. BOTH 00Z/12Z SOLNS OF MOST MODELS CONTINUE TO INDICATE THAT THE BEST CHANCES FOR WIDESPREAD THUNDER WILL BE ON SUNDAY. GIVEN THE AMOUNT OF INSTABILITY OVER THE NEXT 72 HOURS...MOST STORMS HAVE A CHANCE OF BEING SEVERE. THE MAIN THREAT WILL REMAIN WIND AND HAIL FOR THE NEXT SEVERAL DAYS. THE TORNADO THREAT IS LOW BUT GIVEN THE HIGH INSTABILITY CANNOT BE DISCOUNTED EARLY IN ANY DEVELOPING EVENT. THUS...SLIGHT RISKS ARE WARRANTED THROUGH THE PERIOD. WITH THE STRONGER WAVE COMING THROUGH SUNDAY...THE PERSISTENT TROUGH OVER THE CENTRAL US WILL FINALLY MOVE EAST WITH A BREAK IN THE ACTIVE WEATHER PATTERN THROUGH THE END OF THE PERIOD. COOLER WEATHER WILL BE THE RULE AS WELL. HIGHS IN THE NEXT 2 TO 3 DAYS WILL REMAIN ABOVE AVERAGE WITH 70S TO MID 80S AND HUMID LOWS IN THE 60S. NEXT WEEK OFFERS MORE SEASONAL HIGHS/LOWS IN THE 60S TO LOWER 70S FOR HIGHS AND 40S TO NEAR 50 FOR MINS. RAINFALL AMOUNTS AGAIN LOOK ROBUST THROUGH SUNDAY WITH 1 TO 3 INCH TOTALS POSSIBLE ON AVERAGE WITH LOCALIZED HIGHER AMOUNTS FOR THE 4 DAY TOTAL. FOR NOW...NO FAVORED AREA OF HIGH IMPACT SO HEADLINES FOR ANY HYDRO ISSUES WILL NOT BE CONSIDERED AT THIS TIME BUT EVALUATED EACH PACKAGE FOR ANY PERSISTENT TRENDS. && .AVIATION...04/00Z AVIATION FORECAST CONTINUES TO BE TRICKY WITH REGARDS TO THUNDERSTORM DEVELOPMENT IN THE NEXT 6 TO 12 HOURS. HAVE AN AREA OF STORMS THAT FORM ACROSS NORTHERN IOWA...THAT SHOULD MAINLY IMPACT KMCW IN THE NEXT FEW HOURS. HOWEVER WILL HAVE TO MONITOR TO SEE IF DEVELOPMENT SHOVES A BIT FURTHER SOUTH...AS THEN COULD IMPACT KALO AND KFOD. OTHERWISE BOUNDARY LIFTING NORTH WITH A FEW SHOWERS DEVELOPING ATTM. EXPECT THIS AREA TO BE THE FOCUS FOR POSSIBLY MORE ROBUST THUNDERSTORM DEVELOPMENT BY LATE EVENING INTO THE OVERNIGHT HOURS...MAINLY IMPACTING KOTM...AND MAYBE BRIEFLY IN THE EVENING KDSM. OTHERWISE EXPECT SOME LINGERING CLOUD COVER POSSIBLE INTO FRIDAY...WITH CU FIELD INCREASING IN THE AFTERNOON HOURS AT KDSM AND KOTM FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...LEE LONG TERM...REV AVIATION...BEERENDS
Hazardous weather outlook, May 3, 3:13 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CDT THU MAY 3 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-042015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 313 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS ARE DEVELOPING AND WILL CONTINUE TONIGHT AS WELL. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST ALONG AN OUTFLOW BOUNDARY OVER NORTHERN IOWA AND ALSO OVER SOUTHEAST IOWA NEARER A STATIONARY BOUNDARY IN NORTHERN MISSOURI. INSTABILITY WILL ALSO INCREASE OVER WEST CENTRAL IOWA THIS EVENING WITH SOME SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS THOUGH AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THE WEEKEND BEGINNING THIS EVENING AND ENDING SUNDAY NIGHT. REV
In the hours before
Local storm report, May 3, 6:34 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, May 3, 6:36 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.25 INCH HUMBOLDT IA TRAINED SPOTTER
HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.
&&
KDLocal storm report, May 3, 7:38 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 4 NNE DAKOTA CITY 42.78N 94.16W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
QUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.
&&
KDLocal storm report, May 3, 7:54 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG N HUMBOLDT 42.73N 94.22W
05/03/2012 HUMBOLDT IA TRAINED SPOTTER
SEVERAL TREES AND LARGE LIMBS DOWN ACROSS HUMBOLDT. ONE
TREE FELL ONTO A HOUSE. DELAYED REPORT. TIME ESTIMATED
FROM RADAR.
&&
KDLocal storm report, May 3, 8:01 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 5 E DAKOTA CITY 42.73N 94.09W
05/03/2012 E1.25 INCH HUMBOLDT IA STORM CHASER
&&
KDLocal storm report, May 3, 8:53 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL W BANCROFT 43.29N 94.22W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0250 PM HAIL BANCROFT 43.29N 94.22W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0302 PM HAIL 4 ESE BANCROFT 43.27N 94.14W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0413 PM HAIL 3 E ARMSTRONG 43.39N 94.42W
05/03/2012 E1.75 INCH KOSSUTH IA PUBLIC
ALSO REPORTED TORRENTIAL RAINFALL.
0414 PM HAIL 4 WNW SWEA CITY 43.40N 94.38W
05/03/2012 E1.75 INCH KOSSUTH IA TRAINED SPOTTER
0420 PM HAIL 2 NW FOREST CITY AIRPOR 43.26N 93.65W
05/03/2012 E0.88 INCH WINNEBAGO IA TRAINED SPOTTER
MAINLY PEA SIZE HAIL WITH BIGGER HAIL UP TO NICKEL SIZE
MIXED IN. LASTED FOR ABOUT 7 MINTUES AND STARTED TO COVER
THE GROUND.
0423 PM HAIL 1 ENE FOREST CITY 43.26N 93.62W
05/03/2012 E1.00 INCH WINNEBAGO IA BROADCAST MEDIA
0424 PM HAIL 1 N FOREST CITY 43.28N 93.64W
05/03/2012 E1.00 INCH WINNEBAGO IA STORM CHASER
0456 PM HAIL 4 N MASON CITY AIRPORT 43.22N 93.33W
05/03/2012 E0.88 INCH CERRO GORDO IA TRAINED SPOTTER
0501 PM HAIL 3 NNE MASON CITY AIRPOR 43.20N 93.31W
05/03/2012 E1.00 INCH CERRO GORDO IA TRAINED SPOTTER
0505 PM HEAVY RAIN 4 ESE BANCROFT 43.27N 94.14W
05/03/2012 M3.20 INCH KOSSUTH IA TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE IT STARTED RAINING AROUND 2
PM.
0512 PM HAIL 4 N MASON CITY 43.21N 93.20W
05/03/2012 E1.00 INCH CERRO GORDO IA EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF 330TH
AND OLIVE STREET.
0515 PM HAIL 4 NNE MASON CITY 43.20N 93.16W
05/03/2012 E1.00 INCH CERRO GORDO IA STORM CHASER
0623 PM HAIL 4 NNE RUTLAND 42.81N 94.27W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
0632 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
0635 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.25 INCH HUMBOLDT IA TRAINED SPOTTER
HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.
0732 PM HAIL 4 NNE DAKOTA CITY 42.78N 94.16W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
QUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.
0757 PM HAIL 5 E DAKOTA CITY 42.73N 94.09W
05/03/2012 E1.25 INCH HUMBOLDT IA STORM CHASER
&&
KDThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 28 min |
| May 4, 2:09 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 51 min |
| May 4, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 32 min |
| May 4, 2:45 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 4, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Adams | 51 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 48 min |
| May 4, 5:03 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 42 min |
| May 4, 5:44 AM CDT | Flash Flood Warning | DMX | Mahaska, Poweshiek | 4 hr |
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 55 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 38 min |
| May 4, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 50 min |
| May 4, 4:46 PM CDT | Tornado Warning | DMX | Palo Alto | 29 min |
| May 4, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 46 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 49 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 17 min |
| May 4, 5:40 PM CDT | Tornado Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 35 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 15 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 60 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 23 min |
Nearby
Flash Flood Watches in Iowa, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.